Alert archive / California / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 19, NWS Sacramento, CA

July 9, 2001Lassen County, Plumas County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jul 9, 2001, 5:35 PM PDT for Lassen County, Plumas County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2001, 5:35 PM PDT (00:35 UTC)
Expired
Jul 9, 2001, 6:15 PM PDT
In force
40 min
Issued by
NWS Sacramento, CA
Area
Whole counties

Counties Lassen County, CA, Plumas County, CA

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
3418 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 100038
SVRSAC

CAC035-063-103-100115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
535 PM PDT MON JUL 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LASSEN PARK
  NORTHWESTERN PLUMAS COUNTY IN CALIFORNIA
  EXTREME NORTHEASTERN TEHAMA COUNTY IN CALIFORNIA

* VALID UNTIL 615 PM PDT

* AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF CHESTER...MOVING TO THE   
  SOUTHWEST AT 10 MPH. EXPECT HAIL AND GUSTY WIND WITH THIS STORM.

* SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE...
  CHESTER
  LAKE ALMANOR
  LASSEN NATIONAL PARK

* THIS STORM WILL ALSO AFFECT HIGHWAY 89.

REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 4023 12148 4009 12131 4028 1A2104 4055 12128

TARDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:00 PM PDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 9, 4:00 PM PDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 PM PDT MON JUL 9 2001

ACTIVE AFTERNOON FOR THUNDERSTORMS IN THE NORTHERN SIERRA NEVADA
WITH SEVERAL STRONG TO SEVERE STORMS. HAVE RECEIVED A REPORT OF SOME
HAIL AND GUSTY WINDS WITH STORMS OVER TUOLUMNE COUNTY. ALL THIS
ACTIVITY IS OCCURRING AHEAD OF A WEAK VORT CENTER THAT/S CLEARLY
EVIDENT ON WATER VAPOR IMAGERY SWINGING UP FROM THE SOUTHWEST. MAY
EVEN SEE AN UPSWING IN THUNDERSTORMS OVER THE INTERIOR COAST RANGE
AND NORTHERN MOUNTAINS THROUGH THIS EVENING AS FURTHER
DESTABILIZATION OCCURS. EXPECT A DOWNTREND IN THUNDERSTORMS THE NEXT
COUPLE OF DAYS AS DRIER AND MORE STABLE AIR GRADUALLY RETURNS TO
NORTHERN CALIFORNIA UNDER SOUTHWEST FLOW. GRADUALLY COOLER
TEMPERATURES ARE EXPECTED THE NEXT FEW DAYS AS GENERAL AIRMASS
COOLING OCCURS WITH LOWERING HEIGHTS AND THICKNESSES...AND INCREASED
ONSHORE FLOW WILL AID LOW-LEVEL COOLING.  ROWE

.STO...NONE.

BLU BU 063/075 060/074 058 68322
RBL UU 068/097 065/093 062 68000
SAC UU 057/091 057/088 055 68000

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:35 PM PDTSevere Thunderstorm WarningSTOTehama40 min
Jul 10, 3:16 PM PDTSevere Thunderstorm WarningSTOPlumas44 min

Nearby

Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.